Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 15, NWS Tallahassee, FL

February 14, 2016

NWS Tallahassee, FL issued this small craft advisory at Feb 14, 2016, 4:05 PM EST. It took effect at Feb 15, 2016, 7:00 AM EST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2016, 4:05 PM EST (21:05 UTC)
In effect from
Feb 15, 2016, 7:00 AM EST
Expired
Feb 16, 2016, 12:00 PM EST
In force
29 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

799 
WHUS72 KTAE 142105
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
405 PM EST SUN FEB 14 2016

GMZ770-775-151600-
/O.NEW.KTAE.SC.Y.0015.160215T1200Z-160216T0600Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
405 PM EST SUN FEB 14 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 1 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 1 AM EST
TUESDAY. 

* WINDS...AROUND 20 KNOTS.

* WAVES/SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
315 
WHUS72 KTAE 150812
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
312 AM EST MON FEB 15 2016

...SMALL CRAFT ADVISORY THROUGH 1 AM EST TUESDAY FOR STRONG WINDS
AND ROUGH SEAS BEYOND 20 NM OFFSHORE...


GMZ770-775-151600-
/O.CON.KTAE.SC.Y.0015.160215T1200Z-160216T0600Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
312 AM EST MON FEB 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 1 AM EST TUESDAY...

* WINDS...SOUTHEAST NEAR 20 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER
340 
WHUS72 KTAE 151527
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1027 AM EST MON FEB 15 2016

...INCREASING SOUTHEAST TO SOUTH WINDS TODAY SHOULD BE AROUND OR
JUST OVER 20 KNOTS OVER MUCH OF THE COASTAL WATERS...

GMZ750-755-152100-
/O.EXB.KTAE.SC.Y.0015.000000T0000Z-160216T0800Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
1027 AM EST MON FEB 15 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST TUESDAY. 

* PEAK WINDS: SOUTHEAST BECOMING SOUTH AROUND 20 KNOTS.

* PEAK SEAS: 4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ770-775-152100-
/O.EXT.KTAE.SC.Y.0015.000000T0000Z-160216T0800Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1027 AM EST MON FEB 15 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EST TUESDAY...

* WINDS: SOUTHEAST BECOMING SOUTH 20 TO 25 KNOTS.

* PEAK SEAS: 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AL
536 
WHUS72 KTAE 151959
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
259 PM EST MON FEB 15 2016

...HAZARDOUS BOATING CONDITIONS ARE EXPECTED FOR MOST OF THE
COASTAL WATERS THROUGH TONIGHT...

GMZ750-755-770-775-160800-
/O.CON.KTAE.SC.Y.0015.000000T0000Z-160216T0800Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
259 PM EST MON FEB 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST
TUESDAY...

* PEAK WINDS: SOUTHEAST BECOMING SOUTH AROUND 20 KNOTS...THEN WEST
  BEHIND THE FRONT LATE TONIGHT.

* PEAK SEAS: 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DVD
781 
WHUS72 KTAE 160806
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
306 AM EST TUE FEB 16 2016

...SMALL CRAFT ADVISORY THROUGH NOON EST FOR HIGH SEAS ACROSS
MUCH OF THE FLORIDA PANHANDLE AND BIG BEND COASTAL WATERS...


GMZ750-755-770-775-161600-
/O.EXT.KTAE.SC.Y.0015.000000T0000Z-160216T1700Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
306 AM EST TUE FEB 16 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

* PEAK SEAS: 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 14, 10:08 AM EST, 5 hours 57 minutes earlier.

Area forecast discussion, Feb 14, 10:08 AM EST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1008 AM EST SUN FEB 14 2016

.Update...

No updates were necessary to the forecast for the remainder of the
day. Previous discussions are below.

&&

.Prev Discussion [624 AM EST]...

.Near Term [Through Today]...
The 10 pm EST regional surface analysis showed an area of high
pressure and a cool, dry airmass across the Southeast. As the center
of the high translates quickly eastward across the Northeast later
today, boundary layer moisture will slowly begin to increase across
our forecast area. We expect mostly sunny skies today with highs in
the upper 50s from Dothan and Albany northward, to mid 60s in
northwest FL.

.Short Term [Tonight Through Tuesday]...
A developing storm system across the Southern Plains will begin to
move toward the Gulf Coast States tonight as low level
southeasterly flow increases across our region. Models seem to be
settling toward an overall less amplified solution with the mid
level trough driving the system eastward. While intensity with
this system has been uncertain over the last few days, the models
have had a good handle on the timing of rain with this system, as
that has changed little over the last several forecast cycles.

By Monday, moisture will be on the increase during the day, and
extensive cloudiness is likely, limiting the degree of
destabilization ahead of the system across our region. Moreover,
the low level flow should maintain an easterly component til late
Monday afternoon - limiting a better return of moisture-rich air
from the Central Gulf. As a result, the airmass ahead of the
system is expected to be only marginally favorable for any
thunderstorms. Model soundings suggest modest elevated
instability will be present, but surface-based instability is
limited - likely only confined to areas along and south of the
I-10 corridor in the Florida Panhandle. Coupled with a weaker mid
level trough, deep layer shear is not overly impressive, generally
40 to 45 knots. Thus, these factors combined, as the storm system
moves through late Monday afternoon and into the overnight hours,
suggest a marginal risk for severe storms.

With the system moving through quickly Monday night, clearing
conditions on Tuesday are expected. Little in the way of cooler
air will move in behind this system, so high temperatures on
Tuesday could warm into the lower 70s under mostly sunny skies.

.Long Term [Tuesday Night Through Sunday]...
A quiet stretch of days is expected during the long term period.
A dry cold front will move through the region on Wednesday, only
dropping temperatures a couple degrees. By Thursday and beyond,
surface and mid level ridging will build over the region and
afternoon temperatures will warm a couple of degrees each day
into the weekend, when highs will likely reach the mid to upper
70s. Overnight lows will still be cool, in the low to mid 40s,
given the airmass will stay relatively dry.

.Aviation...

[Through 12Z Monday] VFR conditions will continue through this
evening. NE winds 5 to 10 KT will gradually veer to the E then SE
this afternoon. Several sets of NWP guidance forecast fog and/or
low cigs late tonight and early Monday, and the GFS does show
some high RH values and weak low-level isentropic ascent to
support this. We have introduced some lower cigs and Vis (low-end
MVFR) across much of the region toward dawn Monday. These values
will be fine-tuned in subsequent TAF packages.

.Marine...
Moderate easterly flow today will shift to southerly ahead of an
approaching storm system on Monday. Cautionary conditions are
expected during this time, with a period of advisory level winds
possible Monday evening as the storm system moves through the
region. Lighter winds and lower seas are expected Tuesday and
through the remainder of the week as high pressure stays near the
marine area.

.Fire Weather...
Although boundary layer moisture will gradually increase this
afternoon, RH values in southeast AL and the FL Panhandle may reach
local critical thresholds. However, the duration of this low rh,
wind speeds, and ERC values will not support Red Flag conditions.

.Hydrology...
Releases from Woodruff Dam have stabilized around 40kcfs and are
planned to stay at that level for another 24 hours before
decreasing. As a result, minor flooding at Blounstown should
continue into early Monday.

Rises continue through the lower portion of the Middle Suwannee
River Basin and further downstream into the lower stretches of the
river. Only the US-19 crossing near Fanning Springs should reach
action stage around 2/18.

Rainfall with Monday's storm system is expected to be heaviest
across the western half of the region where 1-1.5 inches of rain
is anticipated with lighter amounts further east. These amounts
will cause some modest rises on area rivers, with the most likely
areas for any river flooding (minor) to be across the Lower
Choctawhatchee River below Caryville.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   63  45  70  54  71 /   0   0  10  70  10
Panama City   60  50  67  55  65 /   0   0  50  80   0
Dothan        59  43  66  49  67 /   0   0  60  90   0
Albany        59  42  68  51  68 /   0   0  10  80  10
Valdosta      62  45  73  55  72 /   0   0  10  80  10
Cross City    67  48  74  57  71 /   0   0  10  70  10
Apalachicola  58  51  67  56  66 /   0   0  20  70  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...HARRIGAN
SHORT TERM...GODSEY
LONG TERM...GODSEY
AVIATION...FOURNIER
MARINE...GODSEY
FIRE WEATHER...FOURNIER
HYDROLOGY...GODSEY

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.